Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 8:57 AM EDT for Stewart County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 8:57 AM EDT (12:57 UTC)
- Expired
- Apr 24, 2021, 9:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 89 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WWUS82 KFFC 241257
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
857 AM EDT Sat Apr 24 2021
GAZ102-241330-
Stewart GA-
857 AM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 930 AM
EDT...
At 856 AM EDT...a line of strong thunderstorms was along a line
extending from Omaha to near Sanford...and moving east at 60 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lumpkin, Richland, Troutman, Omaha, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
3199 8504 3199 8507 3209 8504 3213 8506
3218 8501 3220 8496 3222 8498 3222 8493
3223 8492 3222 8480 3223 8465 3222 8464
3218 8463 3216 8465 3196 8464 3192 8466
TIME...MOT...LOC 1256Z 252DEG 50KT 3215 8501 3194 8500
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:39 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 24, 7:39 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 739 AM EDT Sat Apr 24 2021 .PREV DISCUSSION... /Issued 425 AM EDT Sat Apr 24 2021/ SHORT TERM /Today through Sunday/... Very active weather expected today. A mid- and upper-level short- wave trough will move eastward across the the Mid South and Southeast today. Meanwhile a surface low will shift eastward across the lower Mississippi Valley and Gulf Coast today and into the Carolinas overnight, this will allow a warm front to lift across the area through this afternoon. Short range models are in fairly good agreement with good instability available this morning as an MCS spreads across the area. The MCS should contain a more linear type of convection with the potential for bowing segments through late morning. The primary hazards with this convection should be damaging wind gusts with the potential for a brief tornado. By this afternoon, surface instability will depend upon how well the airmass recovers, but steeper mid level lapse rates and good shear will be in place across the area. HI-RES models are showing that once the initial line moves through, the afternoon convection should be more cellular in nature, with the primary hazards being large hail, damaging wind gusts and the continued potential for tornadoes. HI- RES models are showing greatest potential for thunderstorms along and south of I-85 throughout the day. Storm total rainfall is greatest along the southern portions of forecast area, generally along and south of the Fall Line. While training storms are possible, especially this afternoon do not expect widespread flooding at this time. However rainfall amounts of 2+ inches are expected along and south of I-85 with 3+ inches along the very southern fringe of forecast area with localized flooding. Forecast models show a clearing trend beginning overnight with mostly clear skies setting up tomorrow. Have leaned toward warmer ECS temperatures today with a blend of guidance overnight and Sunday. Atwell LONG TERM /Sunday Night through Friday/... High pressure then pushes into the area Sunday afternoon bringing with it another round of dry weather. As the upper level ridge builds and center of the low level high settles off the coast of the Atlantic, more seasonal temperatures are introduced to the area with highs climbing once again into the low 80s for most of the CWA by Monday. Temps will gradually increase to the mid 80s with increasing dewpoints as the flow becomes more southerly toward the middle part of next week. Models are indicating a late week storm system is likely, although the features of this system are still debatable. The GFS holds on to a sweeping cold front that moves through and exits the area by late Friday, while the EURO spins up a cut-off low that takes it's time meandering across the southeast. With both solutions, the instability looks to be on the lower side so went with slight chance for thunderstorms and kept PoPs to chance until some better agreement can be resolved. Vaughn && .AVIATION... 12Z Update... Cigs are IFR-VFR ahead of the advancing convection. MVFR will mostly prevail 15-02Z with improving conditions after 04Z. Mainly SE winds initially 5-10kts will increase to 10-13kts with gusts near 20kts after 17Z. By 19Z winds will shift to the S to SW at 10G20kts with speeds of 10kts continuing overnight as winds shift further west. Convection will come in rounds... between 10-16Z across all site and then 22-02Z this afternoon mainly across CSG/MCN. //ATL Confidence...12Z Update... Medium to high all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 67 51 75 50 / 100 40 0 0 Atlanta 70 51 72 52 / 100 30 0 0 Blairsville 65 45 68 44 / 100 40 5 0 Cartersville 73 48 72 47 / 100 30 0 0 Columbus 75 54 76 53 / 90 50 0 0 Gainesville 65 50 73 50 / 100 30 0 0 Macon 75 54 76 52 / 90 60 0 0 Rome 72 50 73 48 / 100 30 0 0 Peachtree City 72 50 73 49 / 100 30 0 0 Vidalia 78 60 77 56 / 80 80 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Vaughn AVIATION...Atwell
Hazardous weather outlook, Apr 24, 5:33 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 AM EDT Sat Apr 24 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 AM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and thunderstorms will push into the state this morning with the risk for strong to severe thunderstorms and heavy rainfall increasing thereafter. The main threats include damaging wind, large hail and a few tornadoes. While widespread flash flooding is not anticipated, heavy rain could create localized flooding especially across south central GA. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms are possible again on Thursday and into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for possible activation beginning Saturday morning and extending into Saturday afternoon. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 24, 8:57 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 AM EDT Sat Apr 24 2021
GAZ102-241330-
Stewart GA-
857 AM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 930 AM
EDT...
At 856 AM EDT...a line of strong thunderstorms was along a line
extending from Omaha to near Sanford...and moving east at 60 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lumpkin, Richland, Troutman, Omaha, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
3199 8504 3199 8507 3209 8504 3213 8506
3218 8501 3220 8496 3222 8498 3222 8493
3223 8492 3222 8480 3223 8465 3222 8464
3218 8463 3216 8465 3196 8464 3192 8466
TIME...MOT...LOC 1256Z 252DEG 50KT 3215 8501 3194 8500
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:19 AM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Apr 24, 4:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Apr 24, 4:50 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Apr 24, 4:56 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 34 min |
| Apr 24, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more | 51 min |
| Apr 24, 5:11 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Apr 24, 5:22 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Apr 24, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 24, 5:36 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Apr 24, 5:40 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| Apr 24, 5:41 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Apr 24, 5:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Apr 24, 5:53 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 52 min |
| Apr 24, 5:57 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 48 min |
| Apr 24, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether, Spalding, Troup | 26 min |
| Apr 24, 6:42 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 33 min |
| Apr 24, 6:44 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Apr 24, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 26 min |
| Apr 24, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 40 min |
| Apr 24, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Apr 24, 7:05 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Apr 24, 7:06 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
| Apr 24, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 46 min |
| Apr 24, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 38 min |
| Apr 24, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 52 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Haralson, Paulding, Polk | 50 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.